Friday, April 28, 2006


This last chemo hit me hard, which is why I have not blogged for awhile. Had problems with stomach pain and nausea and increased dizziness or vertigo. Went to the ER Sunday evening and was treated for dehydration – they gave me 2 liters of fluid IV and the same anti-nausea medicine they give me before chemo. Felt better after that but still had problems with vertigo. My doc suggested I try Dramamine. I took some Tuesday without any change so I tried the max recommended dose Wednesday morning. Within an hour or two it was worse, which was quite alarming to me. I didn’t connect it with the Dramamine, though. I called and left a message for my doc, then called the advice nurse as to whether I should head for the ER. She checked with a doc and said yes.

They did a CAT scan, EKG and lab, all of which checked out OK. My doc thought the dizziness was from the chemo – dizziness is a potential side effect of cytoxan and also prednisone -- , though I will see her Monday and there may be more tests if the vertigo has not abated significantly. It’s not as bad as Wednesday and I do think the Dramamine made the dizziness worse. Dizziness is a less common side effect of Dramamine.

We are stopping the Chemo treatments and this is a big relief to me. My kidney function labs have been normal for a couple of months now, except for one. That one is trending toward normal. Two years ago when I had kidney failure it was also the last one to go to normal. I will be seeing my doc on Monday and we will discuss next steps in treatment then.


Anonymous said...

Thanks for your phone call the other nite, Sis. It was good to speak with you & hear about how things go with you.

I tried to post a second comment to your previous blog-posting ("Chemo Round 3") yesterday, but got a "cookie" that something was wrong with the server or carrier. So here it is again.

Your final paragraph was such a great statement of faith! I especially noticed the second sentence, and considered our Savior's words as recorded in Luke 17:21. In the KJV (& possibly other English translations) His words are rendered "The Kingdom of God is within you" - which is often interpreted as meaning that the Kingdom is entirely an interior & spiritual matter for the disciple of Jesus. However, years ago I learned - and not in seminary class, I don't think - that the original Greek (possibly also the Aramaic Jesus spoke?) the words could also be rendered "the K of G is in your midst" or as some recent translations put it, "among you". This can still be interpreted as interior within each believer, but is even better interpreted (I believe) as referring to the Nazarene Himself. For Jesus as a perfect human being AND the prefect image of Abba God, was a walking, talking illustration of the Kingdom on earth. And we as His disciples are called upon to become more & more like Him. Thus we, too, become walking, talking illustrations of that Kingdom of which we are already citizens!

BTW, San Antonio pastor and prolific & blessed author Max Lucado has a book about this, called "Just Like Jesus". I strongly recommend it for your reading. Also any other of Brother Lucado's books.

Tu hermano en San Anto'

Debbie of Boise said...

Mi hermano,
Thank- you for persevering.

You are correct in remembering that in Luke 17:21 could be translated the Kingdom of God in your midst or among you. The Greek preposition can mean either in or among. So it is valid to translate the verse either way or even the Kingdome of God is within and among you. This would be consistent with the Aramaic sense of the word and the Aramaic world view. The Aramaic or Semitic world view does not separate inner reality from outer reality. It is not dualistic. God is not "out there" or "up in heaven" but in the midst of everything, both interiorly and exteriorly. You are right that we should manifest in our actions the One who made God visible to us, our Beloved Jesus. There is this saying attributed to St. Francis, "Preach the Gospel day in and day out, and if necessary, use words."